Euphemisms for "impotence"

This is a discussion thread · 274 replies
 2 3 4 5 6 7 8 9 » 31
Reinhold Rey Aman:
This condition used to be called "impotence."
Then came "erectile disfunction" and "E.D." (via Viagra).

Now it's called "performance concerns" (via Instatab).

What's next? "Infelicitous flaccidity"?

Reinhold (Rey) Aman
Who's stiffly opposed to most euphemisms
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Arcadian Rises:
[nq:1]What's next? "Infelicitous flaccidity"? [/nq]
Involuntary flaccidity.
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Martin Ambuhl:
[nq:1]This condition used to be called "impotence." Then came "erectile disfunction" and "E.D." (via Viagra). Now it's called "performance concerns" (via Instatab). What's next? "Infelicitous flaccidity"?[/nq]
Dole's syndrome.
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Lars Eighner:
In our last episode,
(Email Removed),
the lovely and talented Reinhold (Rey) Aman
broadcast on alt.usage.english:
[nq:1]This condition used to be called "impotence." Then came "erectile disfunction" and "E.D." (via Viagra). Now it's called "performance concerns" (via Instatab). What's next? "Infelicitous flaccidity"?[/nq]I don't want to know. I have recently discovered that I have been impotent my whole life. I heard a guy in a white coat explaining the blue hardon pill. He said that if you can achieve an erection in the basement and maintain it until you get to the attic, then you are adequately potent, but otherwise you need the pill. Silly me. I always thought if it was there when you were ready to use it, that was okay. I never even suspected that I was suffering from parading-around-the-house impotence.

When I was younger and stronger and could do it standing up while holding my partner up off the floor - well, I thought that was pretty studly. I didn't know I was supposed to climb stairs! And I never had a basement. I seldom had an attic. I guess word of stuff like that gets around and that is why I get all those e-mails now.

Lars Eighner finger for geek code (Email Removed) http://www.io.com/~eighner / "The very essence of the creative is its novelty, and hence we have no standard by which to judge it." Carl R. Rogers, On Becoming a Person
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Tony Cooper:
[nq:2]This condition used to be called "impotence." Then came "erectile ... it's called "performance concerns" (via Instatab). What's next? "Infelicitous flaccidity"?[/nq]
[nq:1]I don't want to know. I have recently discovered that I have been impotent my whole life. I heard a ... attic. I guess word of stuff like that gets around and that is why I get all those e-mails now.[/nq]
You know how medicines advertised on television have that voice-over that lists the possible side effects: vomiting, diarrhea, vaginal discharge, headaches, dizziness, and on an on?
There's one that says that erections lasting for over four hours are uncommon, and may require a doctor's treatment. Man! If there ever was a side effect that's a selling point, this is it.
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Skitt:
[nq:1]You know how medicines advertised on television have that voice-over that lists the possible side effects: vomiting, diarrhea, vaginal discharge, ... may require a doctor's treatment. Man! If there ever was a side effect that's a selling point, this is it.[/nq]
Right. The one that gets me, though, is the one for an allergy suppressant pill. It states that the side effects are similar to those of a sugar pill, but then goes on to mention three symptoms very unlike anything I would expect from a sugar pill. Come to think of it, after taking a sugar pill I wouldn't expect any symptoms at all. Well, maybe a sweet taste in my mouth for a few seconds.

Skitt (in Hayward, California)
www.geocities.com/opus731/
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Raymond S. Wise:
[nq:1]You know how medicines advertised on television have that voice-over that lists the possible side effects: vomiting, diarrhea, vaginal discharge, ... may require a doctor's treatment. Man! If there ever was a side effect that's a selling point, this is it.[/nq]
From a March 16, 2004 article entitled "Man In Hospital With 6 Day Erection Problem Becomes Tourist Attraction"
From
http://www.shortnews.com/shownews.cfm?id=37874&u id=56352&CFID=354306&CFTOKEN=25277685
"The 25 year old man was told by doctors that urgent surgery was required otherwise he could be left impotent."
In this case, the man specifically denied taking sexual stimulants. I wonder if the risk of impotency is the main reason that a doctor's treatment may be recommended when sexual stimulants prove to be too effective.

Raymond S. Wise
Minneapolis, Minnesota USA
E-mail: mplsray @ yahoo . com
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
R H Draney:
Martin Ambuhl filted:
[nq:2]This condition used to be called "impotence." Then came "erectile ... it's called "performance concerns" (via Instatab). What's next? "Infelicitous flaccidity"?[/nq]
[nq:1]Dole's syndrome.[/nq]
Male-pattern softness..r
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
John Varela:
[nq:1]Right. The one that gets me, though, is the one for an allergy suppressant pill. It states that the side ... pill I wouldn't expect any symptoms at all. Well, maybe a sweet taste in my mouth for a few seconds.[/nq]
Post hoc, ergo propter hoc?

John Varela
(Trade "OLD" lamps for "NEW" for email.)
I apologize for munging the address but the spam was too much.
This thread originates from within 'usenet', and as such the content and users are not guaranteed to have been moderated by our community.
Show more
Live chat
Registered users can join here